MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH TIP LOCATION SYSTEM (TLS) STYLET 4F BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH TIP LOCATION SYSTEM (TLS) STYLET 4F BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redw3820 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redw3820) have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported that at the facility while inspecting the guidewire, the tip broke off easily.The device was not used on a patient.It was stated this happened with two devices with lot number redw3820.This report addresses the second device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: this report addresses sample 2.The complaint that the stylet could be easily broken was inconclusive due to the state of the samples.The complainant had indicated that the devices associated with this complaint was used as part of ¿testing¿ performed at the facility.The damage observed on the returned devices was consistent with intentional kinking and pulling on the stylet tip and no formal testing could be performed due to the damaged state of the samples.The product returned for evaluation was two opened kits for 4fr s/l powerpicc catheters.No blood residue, or other evidence of patient use, was seen on any kit component.One of the two stylets within the kits was confirmed to contain a complete break within the magnet tip region (labeled sample 2); the other stylet contained a kink within the magnetic tip but was not broken (labeled sample 1).The broken tip of sample 2 was not returned for evaluation.The polyimide tubing of both stylets was inspected for evidence of damage, defect, or deformity, which may have existed prior to the facility ¿testing¿ the device and none was found.The stylet of sample 1 had been pulled through the t-lock assembly and microscopic examination of the kink region found breakage of the inner shrink tubing with broken magnets in the same region.Evaluation of sample 2 showed kinks at every magnet interface with breakage of the shrink tubing, and material necking of the polyimide tube, at two of those sites.The tubing wall thickness of sample 1 was measured to be below specification by 0.0001¿ in one region outside of the damage zones.Wall thickness of sample 2 could not be measured due to the damaged state of the piece and wall thickness within the regions of damage could not be measured as the damage prohibited an accurate measurement.No test data was available to indicate that the degree by which the wall thickness was found to be below specification would contribute to the perception observed by the facility that the stylet was more brittle than previously known.A review of quality inspection records for the polyimide tubing used during production found that tubing measurements were within specification.Additionally, the wall thickness of the tls stylet sample implicated in the original event was within specification, reference fda report 3006260740-2020-00705.The damaged state of the devices made independent assessment of the affect impossible and the described facility testing in this, and similar fda report 3006260740-2020-00705, suggested a use condition both outside of design criteria and intended use as described within the product ifu.A lot history review (lhr) of redw3820 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redw3820) have been reported from the same facility in canada.

Brand Name
POWERPICC SOLO2 CATHETER WITH TIP LOCATION SYSTEM (TLS) STYLET 4F BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9770159
Report Number3006260740-2020-00685
Device Sequence Number14077430
Product Code LJS
UDI-Device Identifier00801741028618
UDI-Public(01)00801741028618
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9194118
Device Lot NumberREDW3820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1